Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Would like to know if I could have beer while taking metrogyl?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Question
would like to know if I could have a few beers whilst taking metrogyl 400?
Posted Sat, 29 Jun 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shoaib Khan 31 minutes later
Hi,

Although, the effectivity of the medication metrogyl (metronidazole) is not affected by the consumption of alcohol. The interaction this particular medication has with alcohol leads to a reaction (called a disulfiram-like reaction), in which the body refuses to breakdown and metabolize the alcohol, resulting in symptoms like:
-Nausea
-Severe vomiting
-Increased heart rate
-Flushing
-Shortness of breath

Which is why it is recommend not to take alcohol whilst on this medication, for at least 48 hours after the last dose.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications, I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor